Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Having stomach ache. Feeling dizzy, light headed and chest tightness. What is causing this?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5368 Questions
I have a pain in my stomach with dizzyness, a light headed feeling. I have had a tight feeling on my chest which feels connected to my stomach pains-like a spiky pain. I feel generally quite weak and lethargic. My legs feel a bit rubbery. I have been tested for malaria, STDs, and these have not shown anything to be wrong. I had several blood tests and also stool and urine samples which were normal. Chest X XXXXXXX was also normal. I cam back from Africa about 5 weeks ago, and started to feel unwell a few days after I returned. I have also had my temperature taken, but it is normal. Blood pressure also normal.
Posted Sat, 27 Oct 2012 in Abdominal Pain
Answered by Dr. Grzegorz Stanko 15 minutes later

Thank you for the query.

Your symptoms might be associated with the Africa travel, but it can also be something else. It happens that after a travel in some other world region where there are different bacterias, the travelers have some nonspecific symptoms from digestive tract. The possible reason of such symptoms are mentioned bacterias, which do colonize intestine and makes regular intestine bacterias disappear. And such situation leads to intestines malfunction. In some cases it even leads to IBS. And we have a treatment for it, it`s an non-absorbable antibiotic called Rifaximine. Such therapy gives positive responses. You should ask your doctor about it.
Other reason of your symptoms may be peptic ulcer, acid reflux, parasites, thyroid problems, pancreas disease, ions shortage (Magnesium, Calcium) and heart problems as well.
It is advisable for you to have fool blood work with eosynophils level (if increased, parasites are possible), liver and pancreas enzymes, thyroid tests, ions level. Abdominal ultrasound and heart ECG should be performed as well.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Follow-up: Having stomach ache. Feeling dizzy, light headed and chest tightness. What is causing this? 16 minutes later
I took a morning after pill whilst away. This brought on a period a week early and another period after three weeks. Could it be that my system is out of sync? It feels a bit like bad period pain, Im sweating a bit and am slightly head-achy. Also, I have had three courses of anti-biotics since returning to the UK.
Answered by Dr. Grzegorz Stanko 20 minutes later

Thank you for the query.

Morning after pill contains large amount of hormones which affect whole human body and can give almost all possible side effects. And it is very possible that your symptoms are caused by this medicine.
Three courses of antibiotics could make real devastation in your intestine regular bacterias and make things even worst. Some of antibiotics can even cause very serious Pseudomembranous colitis.
So i suggest you to wait 2 days so the morning after pill will be eliminated from your body, and if symptoms will not go away, you should have mentioned tests. If all this tests will came negative, Rifaximine treatment connected with probiotic intake.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor